Texas, 2014

Drought in Texas, June 1 to 30, 2014

June 1 to 30, 2014 · NWS OUN · 8 events in 8 counties and zones

With about normal rainfall for the month, drought over western north Texas changed very little, remaining mostly in the D4 category.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

With about normal rainfall for the month, drought over western north Texas changed very little, remaining mostly in the D4 category.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 31, 9:55 PM CST, 2 hours 5 minutes earlier.

Area forecast discussion, May 31, 9:55 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1055 PM CDT SAT MAY 31 2014

.AVIATION...
LOW CLOUDS EXPECTED TO REDEVELOP LATER TONIGHT WITH FAIRLY WIDESPREAD
MVFR/IFR CIGS BY SUNRISE. CONDITIONS SHOULD IMPROVE THROUGH THE EARLY
MORNING WITH VFR CONDITIONS AT ALL SITES BY MIDDAY. TSTMS EXPECTED TO
DEVELOP LATE AFTN/EVE OVER THE HIGH PLAINS AND WILL INCLUDE PROB30 FOR
NW OK SITES LATE IN PD.

&&

.PREV DISCUSSION... /ISSUED 930 PM CDT SAT MAY 31 2014/

.DISCUSSION...
EARLIER SHOWERS HAVE DISSIPATED AS PLANNED. NO FURTHER RAIN IS
EXPECTED TONIGHT.

ALL ATTRIBUTES OF THE FORECAST APPEAR TO BE IN GOOD SHAPE AT THIS
TIME...AND NO CHANGES ARE PLANNED THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 617 PM CDT SAT MAY 31 2014/

AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE EARLY PART OF THE EVENING.
MOIST CONDITIONS WILL RESULT IN MVFR/IFR CIGS AT MOST SITES EARLY
SUNDAY MORNING.  CONDITIONS WILL IMPROVE AFTER SUNRISE BECOMING VFR
BY MIDDAY.

PREV DISCUSSION... /ISSUED 203 PM CDT SAT MAY 31 2014/

DISCUSSION...
THE MAIN CONCERN IS SEVERE STORM POTENTIAL SUNDAY AFTERNOON
THROUGH MONDAY MORNING.

THROUGH 9 PM THIS EVENING...A FEW SHOWERS AND STORMS WILL LINGER
ACROSS THE AREA...MAINLY EAST OF I-35 CLOSER TO A MID/UPPER LOW
AND IN NORTHWEST OKLAHOMA NEAR AN OLD MCV/MID LEVEL LOW PRESSURE
DISTURBANCE FROM CONVECTION THAT OCCURRED LAST NIGHT IN THE
HIGH PLAINS. NO STRONG OR SEVERE STORMS ARE EXPECTED...THOUGH
LOCALLY HEAVY DOWNPOURS ARE POSSIBLE. CONVECTION SHOULD QUICKLY
DISSIPATE TOWARDS SUNSET WITH THE LOSS OF DAYTIME HEATING.

AFTER 9 PM THIS EVENING THROUGH SUNDAY MORNING...PATCHY FOG
AND LOW CLOUDS WILL LIKELY DEVELOP ACROSS THE AREA ONCE AGAIN
WITH ABUNDANT LOW LEVEL MOISTURE IN PLACE...ESPECIALLY 4 AM TO
10 AM. THINK CONDITIONS WILL REMAIN RAINFREE...THOUGH PATCHY
LIGHT DRIZZLE MAY OCCUR IN A FEW AREAS. A FEW LIGHT SHOWERS FROM
ANOTHER DISSIPATING COMPLEX MAY MOVE INTO NORTHWEST OKLAHOMA
TOWARDS SUNRISE. DID NOT MENTION PRECIPITATION AS CHANCES OF
OCCURRENCE SEEMS TO BE TOO LOW TO MENTION...LESS THAN 20 PERCENT.

SUNDAY AFTERNOON AND NIGHT...SEVERE STORM POTENTIAL IS THE
MAIN CONCERN...ESPECIALLY IN NORTHWEST OKLAHOMA. FIRST DEVELOPMENT
MAY OCCUR IN SOUTHWEST KANSAS OR THE PANHANDLES AROUND 4 PM...THEN
MOVE EAST OR SOUTHEAST. STRONG SHEAR AND MODERATE INSTABILITY
SUPPORT A FEW SUPERCELLS INITIALLY WITH LARGE HAIL...POSSIBLY
VERY LARGE...AS THE MAIN HAZARD...POSSIBLY DEVELOPING INTO ONE OR
MORE CLUSTERS OR BOWS WITH DAMAGING WINDS AND HEAVY RAINFALL AS
THE MAIN HAZARDS. THE BETTER STORM POTENTIAL LOOKS TO BE IN KANSAS
WHERE CAPPING WILL BE WEAKEST...HOWEVER SOME HIGH RESOLUTION
MODELS HINT THAT STORMS MAY TRY TO MOVE SOUTHEAST THROUGH THE
NIGHT. WENT ON THE LOW SIDE OF MODEL GUIDANCE RAIN CHANCES WITH
CAPPING AS A CONCERN...KEEPING THE HIGHEST RAIN CHANCES OVER
NORTHERN OKLAHOMA. STORMS THROUGH THE NIGHT WILL BE MAINTAINED BY
A STRONG LOW LEVEL JET.

SUSTAINED SOUTH WINDS MAY BE NEAR ADVISORY CRITERIA WITH GUSTS
40 TO 45 MPH IN NORTHWEST OKLAHOMA SUNDAY AFTERNOON INTO EARLY
EVENING.

MONDAY...A FEW STORMS MAY LINGER IN THE NORTHEAST HALF OF OKLAHOMA
DURING THE MORNING. CAPPING SHOULD LIMIT STORM DEVELOPMENT DURING
THE AFTERNOON AND NIGHT...THOUGH WOULD NOT BE COMPLETELY SURPRISED
IF A STORM OR TWO DEVELOPED IN NORTHERN OKLAHOMA. HOT AND MUGGY
WEATHER WILL PREVAIL.

TUESDAY AND WEDNESDAY...MORE HOT AND MUGGY WEATHER IS EXPECTED.
CAPPING APPEARS TO BE TOO STRONG FOR STORM DEVELOPMENT. WENT
TOWARDS THE COOLER SIDE OF GUIDANCE HIGHS DUE TO ABUNDANT LOW
LEVEL MOISTURE. SOME TRIPLE DIGITS MAY OCCUR ACROSS PARTS OF
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

WEDNESDAY NIGHT THROUGH NEXT SATURDAY...KEPT STORM CHANCES
DURING THIS TIME FRAME AS A NEARBY FRONT AND SEVERAL LOW
PRESSURE DISTURBANCES MAY PROVIDE A FOCUS FOR ROUNDS OF STORMS.
SOME STRONG TO SEVERE STORMS WITH HEAVY RAINFALL MAY
OCCUR...THOUGH CONFIDENCE REMAINS LOW. TEMPERATURES WILL BE
NEAR OR ABOVE AVERAGE.

MBS

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  87  70  90 /  10  10  10  10
HOBART OK         65  90  69  94 /  10  10  10  10
WICHITA FALLS TX  68  92  72  95 /   0  10   0   0
GAGE OK           65  92  68  96 /  10  10  30  10
PONCA CITY OK     67  88  69  92 /  10  10  40  30
DURANT OK         68  85  71  88 /  20  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

23/02
Hazardous weather outlook, May 31, 8:25 PM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
925 PM CDT SAT MAY 31 2014

OKZ004>048-050>052-TXZ083>090-011015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
925 PM CDT SAT MAY 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORMS...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORMS...
THUNDERSTORMS ARE EXPECTED IN THE HIGH PLAINS SUNDAY
AFTERNOON AND EVENING. SOME OF THE STORMS MAY ENTER WESTERN AND
NORTHERN OKLAHOMA DURING THE EVENING HOURS. THE STRONGER STORMS
COULD PRODUCE DAMAGING WIND GUSTS TO 70 MPH AND HALF DOLLAR SIZED
HAIL.  AREAS ALONG AND NORTHWEST OF A CHEROKEE TO SEILING AND
CHEYENNE LINE...HAVE THE BEST CHANCE OF BEING IMPACTED BY SEVERE
STORMS.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF OKLAHOMA
AND WESTERN NORTH TEXAS LATE NEXT WEEK AS AN UPPER LEVEL SYSTEM
AND COLD FRONT MOVE ACROSS THE REGION.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 drought. Local standard time, as filed.

Drought, Knox

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Knox forecast zone
Reported by
Drought Monitor
Coordinates
33.606, -99.741 (the zone’s center; the record gives no point)

Drought conditions remained the same, with D3 (extreme) and D4 (exceptional) conditions persisting.

Drought, Foard

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Foard forecast zone
Reported by
Drought Monitor
Coordinates
33.975, -99.778 (the zone’s center; the record gives no point)

Drought conditions remained the same, with D3 (extreme) and D4 (exceptional) conditions persisting.

Drought, Wilbarger

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Wilbarger forecast zone
Reported by
Drought Monitor
Coordinates
34.081, -99.241 (the zone’s center; the record gives no point)

Drought conditions remained the same, with D3 (extreme) and D4 (exceptional) conditions persisting.

Drought, Baylor

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Baylor forecast zone
Reported by
Drought Monitor
Coordinates
33.617, -99.213 (the zone’s center; the record gives no point)

Drought conditions remained the same, with D3 (extreme) and D4 (exceptional) conditions persisting.

Drought, Clay

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Clay forecast zone
Reported by
Drought Monitor
Coordinates
33.786, -98.208 (the zone’s center; the record gives no point)

Drought conditions remained the same, with D3 (extreme) and D4 (exceptional) conditions persisting.

Drought, Wichita

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Wichita forecast zone
Reported by
Drought Monitor
Coordinates
33.988, -98.704 (the zone’s center; the record gives no point)

Drought conditions remained the same, with D4 (exceptional) conditions persisting.

Drought, Archer

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Archer forecast zone
Reported by
Drought Monitor
Coordinates
33.615, -98.688 (the zone’s center; the record gives no point)

Drought conditions remained the same, with D4 (exceptional) conditions persisting.

Drought, Hardeman

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Hardeman forecast zone
Reported by
Drought Monitor
Coordinates
34.290, -99.746 (the zone’s center; the record gives no point)

The county saw some drought improvement with most of the D3 (extreme) areas giving way to D2 (severe) conditions.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530163, 530164, 530165, 530166, 530167, 530168, 530176, 530178.